Get your Health question answered in 3 easy steps

127 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed big chunks of string like mucus in stool. Could it be worms?

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
Hello for the past 2 weeks I have been experiencing mucus around my stools, it is a yellowish/green color. Sometime big chinks of string like mucus surround all of the stool.. It's happening everytime I use the bathroom. Are these string like mucus worms??? I'm really worried, and I know I should go to the doctor. I'd appreciate you input, thank you. XXXXXXX
Thu, 27 Dec 2012 in Digestion and Bowels
 
 
Answered by Dr. Mayank Bhargava 16 minutes later
Hi XXXXXXX
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with mucus discharge.
Do you abdominal pain/ constipation/ fever?
Does your abdominal pain gets relieved after defecation?
Do you have anal itching?
Why are you taking Celexa and Adderral ?

Presence of anxiety along with the use of described medicines suggest that you are suffering from Irritable bowel syndrome is functional disorder of intestinal tract in which patient's intestine gets hyper responsive to sort of stress.

Do you have more mucus discharge during stress/ anxiety periods?
Worm infestation is unlikely with mucus discharge.
You should consult with XXXXXXX medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for stool examination along with colonoscopy (endoscopy evaluation of large intestine).
You should take proper treatment for getting relief.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist